Missouri, 2004Damaging Wind in Missouri, August 27, 2004
August 27, 2004 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 27, 2:15 AM CST, 11 hours 58 minutes earlier.
Area forecast discussion, Aug 27, 2:15 AM CST, 11 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
315 AM CDT FRI AUG 27 2004
.DISCUSSION...
BROAD TROF OVR NRN PLAINS DRFTG EWD. CDFNT ASSOC WITH IT TOUCHING NW
CORNER OF MO EARLY THIS MORNING AND WILL MOVE E/SE TDA/TNGT.
ACTIVITY OVERNIGHT HAS SKIRTED BY JUST TO NORTH OF CWA SO WE HAVE
HELD OFF WITH DRY COND OVERNIGHT. FF GUIDANCE PRETTY LOW OVER MUCH
OF THE CWA DUE TO ANTECEDANT PRECIPITATION. PRECIPITABLE WATER WILL
BE OVR 2 INCHES TDA/TNGT AND LOOK FOR ANOTHER MCS TO DEVELOP
SOMEWHERE OVER THE NORTHERN HALF OF THE CWA BY EVE. THOUGHT ABOUT A
2ND PD WATCH BUT THOUGHT IT WOULD BE BETTER TO LET THE DAY SHIFT
TAKE ANOTHER LOOK AT IT BEFORE FOCUSING IN ON THAT. SGF ALSO
WAITING SO COORD EFFORTS WL SHOW THE WATCH AREAS OVER IOWA AND NRN
IL.
CS SHIELD FM TSTM ACTIVITY TO N IS SETTLING DOWN ACROSS THE AREA AND
THERE SHOULD BE MORE CLDNS TDA THAN YDA. HEAT ADVISORY VALUES WILL
FLIRT WITH HEADLINE NUMBERS BUT LOOK FOR TEMPS AND DWPTS TO BE A
COUPLE OF DEGREES OR SO COOLER SO WILL NOT HEADLINE THEM AT THIS
TIME.
FOR THE EXTDD PD (SUN NGT THRU THU)...LRG HI PRES WL DOMINATE THE
MID MS VLY THRU THE PD WHICH WL KP PCPN CHCS TO A MINIMUM. GFS
SHOWS A WK S/WV MOVG THRU WED/THU BUT MOISTURE MARGINAL AND THERE IS
A LACK OF A LLVL FOCUS...SO WL DEFER PCPN CHCS FOR NOW.
OTRW...TEMPS XPCTD TO BE AOB NORMAL THRU-OUT PD.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
PEDIGO
Hazardous weather outlook, Aug 27, 10:36 AM CST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1136 AM CDT FRI AUG 27 2004
ILZ058>060-095>099-MOZ018-019-026-027-034>036-041-042-047>052-059-
060-281200-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-GASCONADE-
GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MARION-MONITEAU-
MONROE-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-SHELBY-
WARREN-
1136 AM CDT FRI AUG 27 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST AND CENTRAL
MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT.
NUMEROUS THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE AREA
THROUGH TONIGHT...THE END RESULT OF AN OLD STORM COMPLEX
MOVING THROUGH THIS MORNING AND AN APPROACHING COLD FRONT THAT
WILL INTERSECT HIGH AMOUNTS OF MOISTURE AND INSTABILITY LATER
THIS AFTERNOON AND TONIGHT.
IN ADDITION...THE TRAINING NATURE OF THUNDERSTORMS AND HEAVY
AMOUNTS OF RAINFALL RECEIVED FROM PREVIOUS DAYS ACROSS SOME
LOCALES HAVE LEFT THIS AREA PARTICULARLY VULNERABLE TO FLASH
FLOODING. AS A RESULT...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS
AREA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS WILL CONTINUE ON SATURDAY. HOWEVER AT THIS TIME...THEY
ARE NOT EXPECTED TO REACH SEVERE LIMITS.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY THROUGH TONIGHT...FOR BOTH SEVERE
WEATHER AND POSSIBLE FLOODING REPORTS.
ILZ064-065-069-070-074-079-100>102-MOZ061>065-072>075-084-085-099-
281200-
BOND IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-IRON-JEFFERSON-
MADISON-MADISON IL-MARION IL-MONROE IL-RANDOLPH IL-REYNOLDS-
ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-
STE GENEVIEVE-WASHINGTON-WASHINGTON IL-
1136 AM CDT FRI AUG 27 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL AND
SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT.
NUMEROUS THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE AREA
THROUGH TONIGHT...THE END RESULT OF AN OLD STORM COMPLEX
MOVING THROUGH THIS MORNING AND AN APPROACHING COLD FRONT THAT
WILL INTERSECT HIGH AMOUNTS OF MOISTURE AND INSTABILITY LATER
THIS AFTERNOON AND TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS WILL CONTINUE ON SATURDAY. HOWEVER AT THIS TIME...THEY
ARE NOT EXPECTED TO REACH SEVERE LIMITS.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
TES
In the hours before
Local storm report, Aug 27, 10:50 AM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1150 AM CDT FRI AUG 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1040 AM FLASH FLOOD 2 SW TAYLOR 39.92N 91.55W
08/27/2004 MARION MO LAW ENFORCEMENT
WATER OVER ROAD AT STATE ROAD 6. ROAD CLOSED.
1040 AM FLASH FLOOD 4 E PALMYRA 39.80N 91.45W
08/27/2004 MARION MO LAW ENFORCEMENT
WATER OVER ROAD AT STATE ROAD 168. ROAD CLOSED.
1040 AM FLASH FLOOD 3 SW TAYLOR 39.91N 91.56W
08/27/2004 MARION MO LAW ENFORCEMENT
WATER OVER ROAD AT COUNTY ROAD A. ROAD CLOSED.
1038 AM FLASH FLOOD 2 S NOVELTY 39.98N 92.21W
08/27/2004 KNOX MO LAW ENFORCEMENT
WATER OVER ROAD AT STATE ROAD 151. ROAD CLOSED.
1038 AM FLASH FLOOD 4 S KNOX CITY 40.09N 92.01W
08/27/2004 KNOX MO LAW ENFORCEMENT
WATER OVER ROAD AT ROUTE E. ROAD CLOSED.
1040 AM FLASH FLOOD PALMYRA 39.80N 91.52W
08/27/2004 MARION MO LAW ENFORCEMENT
WATER OVER COUNTY ROADS 230... 402... 409. ROADS CLOSED.
1120 AM FLASH FLOOD CENTER 39.51N 91.53W
08/27/2004 RALLS MO LAW ENFORCEMENT
WATER OVER ROAD AT INTERSECTION OF STATE ROAD 19 AND
COUNTY ROAD V. ROAD PASSABLE.
1120 AM FLASH FLOOD KINDERHOOK 39.70N 91.15W
08/27/2004 PIKE IL LAW ENFORCEMENT
WATER OVER ROAD ON STATE ROUTE 106. ROAD PASSABLE.
&&
WDBThunderstorm Wind, St. Louis
- When
- August 27, 2:13 PM CST
- Where
- St. Louis County, 2 mi W of Eureka
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.500, -90.667
Thunderstorm winds blow down a couple of large trees just west of Eureka along I-44.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kansas, August 27 to 28, 2004$250,000 · F2 · 23 events
- Lightning Strike in New York, August 27, 20041 death · 1 event
- Flash Flooding and Hail in Missouri, August 27 to 28, 2004$1.1 million · 52 kt wind · 30 events
- Flash Flooding and Hail in Kansas, August 27 to 28, 2004$2.0 million · 0.88 in hail · 15 events
- Flash Flood in Ohio, August 27 to 30, 2004$3.2 million · 1 event
- Hail and Damaging Wind in Oklahoma, August 27 to 28, 2004$250,000 · 1 in hail · 7 events
- Flooding in Ohio, August 27, 2004$250,000 · 2 events
- Tornado and Damaging Winds in Michigan, August 27, 2004$120,000 · F0 · 9 events
- Hail and Lightning Strike in Iowa, August 27, 20041 injured · $68,000 · 1.75 in hail · 9 events
- Damaging Wind in Texas, August 27, 2004$100,000 · 70 kt wind · 1 event
- Flash Flooding in Missouri, August 27, 2004$68,000 · 2 events
- Hail and Damaging Winds in Ohio, August 27, 2004$49,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419867.